MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH
Catalog Number 1190300
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Hematoma (1884); Wound Infection (2447)
Date of Event 08/16/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2011 - patient was diagnosed with recurrent incarcerated incisional hernia thereby underwent open repair with the implant of perfix plug (device 1).Per op notes, "incision was made around the umbilical region.A perfix plug and patch (device 1) was placed into the defect using prolene sutures." (b)(6) 2012 - patient had partial small bowel obstruction and abdominal pain.(b)(6) 2017 - patient was diagnosed with enterocutaneous fistula and infected abdominal wall mesh thereby underwent repair with removal of mesh (device 1) and implant of phasix mesh (device 2).Per op notes, "erosion of small bowel to mesh at the umbilicus with enterocutaneous fistula.Loop of bowel stuck up to the backside of it that was fistulized to the mesh and the mesh (device 1) was removed.A phasix mesh (device 2) was placed into the wound." (b)(6) 2017 - patient was diagnosed with abdominal wound infection thereby underwent incision and drainage of abdominal wound.Per op notes, "patient had a hematoma and was evacuated.At the base of the wound was a piece of mesh (device 2) that was sutured to the patient abdomen.".
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-nov-2016) is considered to be a best estimate.This emdr represents the phasix mesh (device 2).An additional supplemental emdr was submitted to represent the bard perfix plug (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PHASIX MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key25333464
Report Number1213643-2026-00692
Device Sequence Number9907638
Product Code OOD
UDI-Device Identifier00801741077685
UDI-Public(01)00801741077685(17)181128(10)HUAY0307
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K142818
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2018
Device Catalogue Number1190300
Device Lot NumberHUAY0307
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2026
Initial Report FDA Received Date05/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/15/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexMale
Patient Weight93 KG